Alert archive / Montana / Winter Storm Warnings in 2014
Winter Storm Warning 8, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Feb 18, 2014, 12:30 PM MST for Mineral County, Missoula County, Sanders County, Montana. It took effect at Feb 18, 2014, 4:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 12:30 PM MST (19:30 UTC)
- In effect from
- Feb 18, 2014, 4:00 PM MST
- Expired
- Feb 19, 2014, 5:11 AM MST
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WWUS45 KMSO 181930 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1230 PM MST TUE FEB 18 2014 MTZ004-191300- /O.NEW.KMSO.WS.W.0008.140218T2300Z-140219T1300Z/ LOWER CLARK FORK REGION- 1230 PM MST TUE FEB 18 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM MST WEDNESDAY FOR I-90 LOOKOUT PASS TO HAUGAN... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW FOR I-90 LOOKOUT PASS TO HAUGAN...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM MST WEDNESDAY. * IMPACTS/TIMING: HEAVY SNOW IS EXPECTED TO DEVELOP OVER LOOKOUT PASS AND ALONG I-90 TO ABOUT HAUGAN LATE THIS AFTERNOON AND CONTINUE THROUGH MUCH OF THE NIGHT. SNOW RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY THIS EVENING AND THUS SUBSTANTIAL SNOW SHOULD ACCUMULATE ON THE ROAD SURFACE AT TIMES. ALSO, SOME BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOOKOUT PASS. VISIBILITIES SHOULD LOWER AT TIMES TO JUST A FEW HUNDRED FEET, ESPECIALLY OVER THE PASS. * SNOW ACCUMULATIONS: AROUND ONE FOOT OF NEW SNOW IS EXPECTED OVER LOOKOUT PASS. * WINDS: SOUTH WINDS 10 TO 20 MPH...SHOULD SHIFT TO WEST TO NORTHWEST WINDS 20 TO 30 MPH OVER LOOKOUT PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
3 follow-up statements
222 WWUS45 KMSO 182051 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 151 PM MST TUE FEB 18 2014 MTZ004-191300- /O.CON.KMSO.WS.W.0008.140218T2300Z-140219T1300Z/ LOWER CLARK FORK REGION- 151 PM MST TUE FEB 18 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER STORM WARNING FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. * IMPACTS/TIMING: HEAVY SNOW IS EXPECTED TO DEVELOP OVER LOOKOUT PASS AND ALONG I-90 TO ABOUT HAUGAN LATE THIS AFTERNOON AND CONTINUE THROUGH MUCH OF THE NIGHT. SNOW RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY THIS EVENING AND THUS SUBSTANTIAL SNOW SHOULD ACCUMULATE ON THE ROAD SURFACE AT TIMES. ALSO... SOME BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOOKOUT PASS. VISIBILITIES SHOULD LOWER AT TIMES TO JUST A FEW HUNDRED FEET... ESPECIALLY OVER THE PASS. * SNOW ACCUMULATIONS: AROUND ONE FOOT OF NEW SNOW IS EXPECTED OVER LOOKOUT PASS. * WINDS: SOUTH WINDS 10 TO 20 MPH...SHOULD SHIFT TO WEST TO NORTHWEST WINDS 20 TO 30 MPH OVER LOOKOUT PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$ MTZ002-043-191300- /O.NEW.KMSO.WW.Y.0021.140219T0200Z-140219T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 151 PM MST TUE FEB 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLICK ROADS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST WEDNESDAY. * IMPACTS/TIMING: SNOW WILL DEVELOP THIS EVENING AND THEN DECREASE TO SCATTERED SNOW SHOWERS BY WEDNESDAY MORNING. COLDER TEMPERATURES OVERNIGHT WILL CAUSE SLUSH/WATER ON ROADS TO FREEZE AND CREATE SLICK ROAD CONDITIONS INTO WEDNESDAY MORNING. THE MOST SIGNIFICANT IMPACT SHOULD BE OVER MARIAS PASS WHERE OCCASIONAL HEAVY SNOW IS LIKELY ALONG WITH SOME BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS: 2 TO 5 INCHES VALLEYS AND 6 TO 9 INCHES ABOVE 4500 FEET. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-006-009-MTZ006-191300- /O.NEW.KMSO.WW.Y.0021.140219T0300Z-140219T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 151 PM MST TUE FEB 18 2014 /1251 PM PST TUE FEB 18 2014/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLICK ROADS...WHICH IS IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: AREAS OF SNOW WILL DEVELOP THIS EVENING AND THEN INCREASE IN COVERAGE AND INTENSITY BY LATE EVENING INTO EARLY WEDNESDAY. THIS WILL CREATE SLICK DRIVING CONDITIONS AND LIMITED VISIBILITIES AT TIMES. IN ADDITION, COLDER TEMPERATURES ARE EXPECTED LATER TONIGHT CAUSING ANY REMAINING SLUSH/WET ROADS TO FREEZE UP. THE MOST SIGNIFICANT IMPACT SHOULD BE OVER LOLO AND LOST TRAIL PASSES WHERE OCCASIONAL HEAVY SNOW IS LIKELY ALONG WITH SOME DRIFTING SNOW. * SNOW ACCUMULATIONS: 8 TO 12 INCHES IN THE MOUNTAINS ABOVE 4500 FEET AND 3 TO 6 INCHES IN THE VALLEYS. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...SHOUP...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
560 WWUS45 KMSO 190250 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 750 PM MST TUE FEB 18 2014 MTZ004-191215- /O.CON.KMSO.WS.W.0008.000000T0000Z-140219T1300Z/ LOWER CLARK FORK REGION- 750 PM MST TUE FEB 18 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER STORM WARNING FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. * IMPACTS/TIMING: HEAVY SNOW WILL EXIST OVER LOOKOUT PASS AND ALONG I-90 TO HAUGAN THROUGH WEDNESDAY MORNING. SNOW RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE SUBSTANTIAL SNOW ACCUMULATION ON THE ROADWAY. BLOWING AND DRIFTING SNOW AT LOOKOUT PASS COMBINED WITH VISIBILITY OF A MERE HUNDRED FEET WILL CREATE EXTREMELY DIFFICULT TRAVEL CONDITIONS. ELSEWHERE...A THIN VENEER OF VARIABLE SNOW AND ICE WILL BE PRESENT BY WEDNESDAY MORNING...PARTICULARLY WEST AND NORTH OF THOMPSON FALLS. * SNOW ACCUMULATIONS: AROUND ONE FOOT OF NEW SNOW IS EXPECTED OVER LOOKOUT PASS. AROUND 6 INCHES NEAR HAUGAN. 1 TO 3 INCHES AT LOWER ELEVATIONS * WINDS: SOUTH WINDS 10 TO 20 MPH...SHIFTING WEST 20 TO 30 MPH GUSTING TO 40 MPH OVER LOOKOUT PASS. * VISIBILITY: LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$ MTZ001-003-191215- /O.EXB.KMSO.WW.Y.0021.140219T0250Z-140219T1600Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 750 PM MST TUE FEB 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS DRIVING CONDITIONS...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. * IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL EXIST ACROSS LINCOLN COUNTY AND THE FLATHEAD VALLEY THIS EVENING THROUGH WEDNESDAY MORNING. HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW AND ICE COVERED ROADS WILL DEVELOP SLOWLY OVERNIGHT. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-043-191215- /O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 750 PM MST TUE FEB 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * IMPACTS/TIMING: PERIODS OF MODERATE SNOW WILL BE PRESENT THROUGH WEDNESDAY MORNING. SLICK DRIVING CONDITIONS AND LIMITED VISIBILITY WILL EXIST AT TIMES. IN ADDITION...SLUSH/WET ROADS ARE LIKELY TO FREEZE AND CREATE HAZARDOUS CONDITIONS. THE MOST SIGNIFICANT IMPACT WILL BE OVER MARIAS PASS. * SNOW ACCUMULATIONS: 6 TO 9 INCHES ABOVE 4500 FEET. 2 TO 5 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-006-009-MTZ006-191215- /O.CON.KMSO.WW.Y.0021.140219T0300Z-140219T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 750 PM MST TUE FEB 18 2014 /650 PM PST TUE FEB 18 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY. * IMPACTS/TIMING: AREAS OF SNOW THIS EVENING WILL INTENSIFY THROUGH EARLY WEDNESDAY. SLICK DRIVING CONDITIONS AND LIMITED VISIBILITY WILL EXIST AT TIMES. IN ADDITION...SLUSH/WET ROADS ARE LIKELY TO FREEZE AND CREATE HAZARDOUS CONDITIONS. THE MOST SIGNIFICANT IMPACT WILL BE OVER LOLO AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 4500 FEET. 3 TO 6 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...SHOUP...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
727 WWUS45 KMSO 191211 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 511 AM MST WED FEB 19 2014 MTZ004-191600- /O.CAN.KMSO.WS.W.0008.000000T0000Z-140219T1300Z/ /O.EXB.KMSO.WW.Y.0021.140219T1211Z-140219T1600Z/ LOWER CLARK FORK REGION- 511 AM MST WED FEB 19 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLICK ROADS...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: THE COMBINATION OF EXISTING ICY CONDITIONS DUE TO OVERNIGHT SNOWFALL AND THE ADDITION OF MORE SNOW THIS MORNING WILL PRESENT CONTINUED SLICK AND ICY ROADWAYS FOR THE MORNING COMMUTE. THIS WILL BE PARTICULARLY PROBLEMATIC FROM ST. REGIS TO LOOKOUT PASS. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES THIS MORNING. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-191600- /O.EXB.KMSO.WW.Y.0021.140219T1211Z-140219T1600Z/ MISSOULA/BITTERROOT VALLEYS- 511 AM MST WED FEB 19 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND ICY ROADS...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: A PERIOD OF RAIN LAST NIGHT WAS QUICKLY FOLLOWED BY PROGRESSIVELY COOLING TEMPERATURES AND WIND OVERNIGHT WHICH HAS LIKELY RESULTED IN ICY ROADWAYS. SOME LOCATIONS THROUGHOUT THE BITTERROOT VALLEY...SUCH AS HAMILTON...RECEIVED QUICK SNOWFALL OVER THE FALLEN RAIN WHICH MAY PRODUCE ADDITIONAL ICING CONCERNS THIS MORNING. AND ADDITIONAL SNOW SHOWERS WILL REMAIN POSSIBLE THROUGH AT LEAST 9AM WHICH COULD REDUCE VISIBILITY AND FURTHER EXACERBATE ICING CONCERNS. * SNOW ACCUMULATIONS: GENERALLY LIGHT AMOUNTS OF LESS THAN HALF AN INCH OF EXPECTED. HOWEVER LOCATIONS UNDER STRONGER OR MORE PERSISTENT SHOWERS WILL SEE A VERY QUICK INCH OF SNOW. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-043-191800- /O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1800Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 511 AM MST WED FEB 19 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THIS MORNING RESULTING IN SLICK DRIVING CONDITIONS AND AT TIMES...LIMITED VISIBILITY. SLUSHY...WET ROADS ARE LIKELY TO HAVE FROZEN CREATING POTENTIALLY HAZARDOUS CONDITIONS. THE MOST SIGNIFICANT IMPACT WILL BE OVER MARIAS PASS. * SNOW ACCUMULATIONS: 1 TO 2 INCHES ABOVE 4500 FEET. UP TO 1 INCH AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-006-009-MTZ006-191800- /O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 511 AM MST WED FEB 19 2014 /411 AM PST WED FEB 19 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: SNOW SHOWERS WILL CONTINUE TO AFFECT THE AREA THROUGH AT LEAST THIS MORNING. SLICK DRIVING CONDITIONS AND LIMITED VISIBILITY WILL EXIST AT TIMES WITH SLUSHY...WET ROADS HAVING LIKELY FROZEN OVERNIGHT TO CREATE POTENTIALLY HAZARDOUS CONDITIONS. THE MOST SIGNIFICANT IMPACT WILL BE OVER LOLO AND LOST TRAIL PASSES WHERE VERY HEAVY SNOW FELL OVERNIGHT AND PARTICULARLY ICY CONDITIONS EXIST. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES ABOVE 4500 FEET WITH GENERALLY TRACE AMOUNTS UP TO AROUND 1 INCH AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...SHOUP...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ001-003-191600- /O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1600Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 511 AM MST WED FEB 19 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT RAIN AND SNOW WHICH FELL OVERNIGHT HAVE LIKELY CREATED SOME ICY SPOTS ON AREA ROADWAYS AND MAY RESULT IN CHALLENGING DRIVING CONDITIONS THIS MORNING. * SNOW ACCUMULATIONS: GENERALLY LESS THAN HALF AN INCH THROUGH THIS MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 3:53 AM MST, 8 hours 37 minutes earlier.
Area forecast discussion, Feb 18, 3:53 AM MST, 8 hours 37 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
353 AM MST Tue Feb 18 2014
.DISCUSSION...Some very persistent and aggressive convective snow
bands have developed overnight. These bands have been capable of
producing a very quick 1 to 3 inches of snow which have resulted
in rapid reductions in visibility and many roads becoming icy or
snow packed. As such have decided to keep all the previously
issued Advisories going while adding the Missoula/Bitterroot
Valley and eastern Lemhi County into the mix. Accumulations will
be highly variable (as is always the case with convective snow
bands) and at times may be impressive with locations directly
under the bands seeing upwards of several inches falling in a very
short period of time. These bands should start to show a
decreasing trend over the next 1 to 3 hours and come to an end
around 9am this morning.
This afternoon an impressive feed of Pacific moisture will start
to spread across northeast Washington and the Idaho panhandle. It
will likely bleed over into northwest Montana throughout the
afternoon, but with the greater impact and moisture to come over
the area this evening through Wednesday morning. This system bears
some similarities to the exiting one in that it has a rather
robust warm air push ahead of the cold front. The idea of rising
snow levels and breezy southerly winds are both supported by the
robust feed of warm, Pacific moisture and thus believe all but a
few select locations will likely see more rain than snow initially
with this system. Those more favored locations are located near
the Idaho border in NW Montana, including Heron, Yaak and Lookout
Pass. Winter Weather Advisories may be needed to further convey
the winter impacts expected to these locations and will let the
day shift make the final call. Other areas may need Advisories
during the overnight hours given the high amount of moisture
appearing in the models even in the cooler post frontal
environment. A repeat of overnight snow banding early Wednesday
morning may be possible should the latest model data prove true.
And these bands could persist or even reform on Wednesday under a
very unstable and moist northwest flow.
Model guidance continue to agree that the last in the current string
of moist weather systems will pass through the region Thursday into
Friday. One difference between this weather system and those of
the last week is that there will be much cooler air with the
upcoming system. Snow levels will be much lower and down to most
valley locations. Travel impacts are going to become more likely
as Thursday progresses with valley and mountain snow accumulations
by Friday morning. Behind the wave, northwesterly flow will keep
snow chances lingering through Friday and Saturday.
There is still agreement that arctic air will arrive on Sunday. Snow
chances are also possible with this arctic as a disturbance drops
out of Canada. Details are still a little uncertain with this
potential system, but confidence is increasing for cooler
temperatures and increased chances for snow Sunday into the
beginning of next week.
&&
.AVIATION...Banded snow showers will continue across much of west
central Montana and are expected to affect conditions at KMSO and
maybe even KBTM through 18/1600z. Brief but at times, dramatic
reductions in visibility and reductions in ceiling heights are to
be expected. However these poor conditions are expected to be
brief with improvement likely coming in less than 30 minutes.
There will be a relative lull in the weather through this
afternoon as far as aviation interests are concerned. But yet
another wet winter weather system will bring a mix of rain, snow
and wind to the region later tonight through Wednesday morning.
Additional impacts to aviation interests in the region are to be
anticipated as well as widely obscured terrain.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 9 AM MST this morning
Bitterroot/Sapphire Mountains.
WINTER WEATHER ADVISORY until 9 AM MST this morning
Missoula/Bitterroot Valleys.
WINTER WEATHER ADVISORY until 9 AM MST this morning Lower Clark
Fork Region.
WINTER WEATHER ADVISORY until 9 AM MST this morning
Flathead/Mission Valleys...Kootenai/Cabinet Region.
WINTER WEATHER ADVISORY until 9 AM MST this morning West Glacier
Region.
WINTER WEATHER ADVISORY until 9 AM MST this morning
Potomac/Seeley Lake Region.
WINTER WEATHER ADVISORY until 9 AM MST this morning
Butte/Blackfoot Region.
ID...WINTER WEATHER ADVISORY until 8 AM PST this morning Northern
Clearwater Mountains...Southern Clearwater Mountains.
WINTER WEATHER ADVISORY until 9 AM MST this morning Eastern
Lemhi County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Local storm report, Feb 18, 10:39 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1039 AM MST TUE FEB 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM SNOW 2 N EVARO 47.06N 114.10W
02/18/2014 M3.9 INCH MISSOULA MT TRAINED SPOTTER
SNOW DURATION 12 HOURS OBSERVER LOCATION 2.7
MI NNE OF EVARO
&&
NWS MISSOULA MT
IRIS SYSTEMLocal storm report, Feb 18, 10:47 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1047 AM MST TUE FEB 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM SNOW KALISPELL 48.20N 114.31W
02/18/2014 M2.5 INCH FLATHEAD MT PUBLIC
&&
NWS MISSOULA MT
IRIS SYSTEMLocal storm report, Feb 18, 10:51 AM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1051 AM MST TUE FEB 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM SNOW 1 S KALISPELL 48.17N 114.31W
02/18/2014 E3.0 INCH FLATHEAD MT PUBLIC
SNOW DURATION 12 HOURS
&&
NWS MISSOULA MT
IRIS SYSTEMThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:51 PM MST | Winter Weather Advisory | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 19 hr |
Nearby
Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.